Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 8, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 1, 2012, 4:32 PM CST for 5 parishes in Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2012, 4:32 PM CST (22:32 UTC)
- Expired
- Feb 1, 2012, 5:19 PM CST
- In force
- 47 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
697
WUUS54 KLIX 012232
SVRLIX
LAC005-033-047-063-121-012330-
/O.NEW.KLIX.SV.W.0008.120201T2232Z-120201T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
432 PM CST WED FEB 1 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ASCENSION PARISH IN SOUTHEAST LOUISIANA...
SOUTHERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...OAK HILLS PLACE...BATON ROUGE...
BAKER...
CENTRAL IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PLAQUEMINE...
WESTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF DENHAM SPRINGS...
EASTERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PORT ALLEN...
* UNTIL 530 PM CST
* AT 429 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH AND QUARTER SIZED HAIL. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BAKER TO PORT
ALLEN TO ADDIS...OR ALONG A LINE EXTENDING FROM BAKER TO PORT
ALLEN TO 6 MILES NORTHWEST OF PLAQUEMINE...AND MOVING EAST AT 15
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GARDERE...WESTMINSTER...GREENWELL SPRINGS...WATSON...WALKER AND
PRAIRIEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3057 9078 3040 9078 3024 9091 3030 9144
3045 9130 3063 9131
TIME...MOT...LOC 2231Z 277DEG 14KT 3053 9120 3044 9120
3036 9127
$$
95/DM3 follow-up statements
257
WWUS54 KLIX 012237
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
437 PM CST WED FEB 1 2012
LAC005-033-047-063-121-012330-
/O.CON.KLIX.SV.W.0008.000000T0000Z-120201T2330Z/
ASCENSION LA-WEST BATON ROUGE LA-EAST BATON ROUGE LA-LIVINGSTON LA-
IBERVILLE LA-
437 PM CST WED FEB 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR EAST CENTRAL IBERVILLE...WESTERN LIVINGSTON...SOUTHERN EAST BATON
ROUGE...SOUTHEASTERN WEST BATON ROUGE AND NORTH CENTRAL ASCENSION
PARISHES...
AT 433 PM CST...LOCAL EMERGENCY MANAGEMENT REPORTED MEASURED WIND
GUSTS OF 60 MPH ASSOCIATED WITH A LINE OF SEVERE THUNDERSTORMS
EXTENDING FROM BATON ROUGE TO PORT ALLEN TO ADDIS. THIS LINE IS
MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATON
ROUGE...GARDERE...WESTMINSTER...OAK HILLS PLACE...GREENWELL
SPRINGS...WATSON...DENHAM SPRINGS...WALKER AND PRAIRIEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS TO 60 MPH WERE REPORTED IN PORT ALLEN WITH THIS
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS!
NICKEL SIZED HAIL HAS ALSO BEEN REPORTED WITH THESE STORMS. HAIL UP
TO ONE INCH IN DIAMETER IS POSSIBLE. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3045 9126 3062 9119 3057 9078 3040 9078
3024 9091 3029 9137
TIME...MOT...LOC 2235Z 277DEG 14KT 3053 9118 3044 9118
3036 9125
$$
95/DM381
WWUS54 KLIX 012257
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
457 PM CST WED FEB 1 2012
LAC121-012304-
/O.CAN.KLIX.SV.W.0008.000000T0000Z-120201T2330Z/
WEST BATON ROUGE LA-
457 PM CST WED FEB 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEST BATON ROUGE
PARISH IS CANCELLED...
LAT...LON 3042 9110 3061 9109 3057 9078 3040 9078
3024 9091 3028 9114
TIME...MOT...LOC 2254Z 274DEG 19KT 3051 9100 3039 9096
3026 9105
$$
LAC005-033-047-063-012330-
/O.CON.KLIX.SV.W.0008.000000T0000Z-120201T2330Z/
ASCENSION LA-EAST BATON ROUGE LA-LIVINGSTON LA-IBERVILLE LA-
457 PM CST WED FEB 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR EXTREME EAST CENTRAL IBERVILLE...WESTERN LIVINGSTON...
SOUTHEASTERN EAST BATON ROUGE AND NORTH CENTRAL ASCENSION PARISHES...
AT 450 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DENHAM SPRINGS TO 6 MILES
NORTH OF PRAIRIEVILLE TO 7 MILES SOUTHWEST OF PRAIRIEVILLE...OR ALONG
A LINE EXTENDING FROM DENHAM SPRINGS TO 6 MILES EAST OF OAK HILLS
PLACE TO 7 MILES SOUTH OF OAK HILLS PLACE...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATSON
AND WALKER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WERE REPORTED BY EMERGENCY MANAGEMENT AS THIS LINE
MOVED THROUGH PORT ALLEN...AND NICKEL SIZED HAIL WAS REPORTED IN
BRUSLY AS THE LINE MOVED THROUGH. TAKE SHELTER IMMEDIATELY IF YOU
ARE IN THE PATH OF THESE STORMS AS THEY ARE STILL DANGEROUS AND
CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THE NORTHERN HALF OF THE LINE.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3042 9110 3061 9109 3057 9078 3040 9078
3024 9091 3028 9114
TIME...MOT...LOC 2254Z 274DEG 19KT 3051 9100 3039 9096
3026 9105
$$
95/DM473
WWUS54 KLIX 012319
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
519 PM CST WED FEB 1 2012
LAC005-033-047-063-012328-
/O.CAN.KLIX.SV.W.0008.000000T0000Z-120201T2330Z/
ASCENSION LA-EAST BATON ROUGE LA-LIVINGSTON LA-IBERVILLE LA-
519 PM CST WED FEB 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL
IBERVILLE...WESTERN LIVINGSTON...SOUTHEASTERN EAST BATON ROUGE AND
NORTH CENTRAL ASCENSION PARISHES IS CANCELLED...
AT 518 PM CST...THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE
WEAKENED BELOW SEVERE LEVELS.
LAT...LON 3042 9110 3061 9109 3057 9078 3040 9078
3024 9091 3028 9114
TIME...MOT...LOC 2318Z 274DEG 19KT 3050 9085 3038 9081
3022 9089
$$
22/TDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 4:03 PM CST, 29 minutes earlier.
Area forecast discussion, Feb 1, 4:03 PM CST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 403 PM CST WED FEB 1 2012 .SHORT TERM...TODAY STARTED OUT LIKE A LION WITH SOME RATHER HEAVY SHRA AND EVEN A FEW STRONG TSRA BUT OVERALL THE DAY SOMEWHAT WENT OUT LIKE A LAMB AS THINGS ARE DEVELOPING MUCH SLOWER AND FURTHER WEST. A LINE OF SHRA AND TSRA HAS DEVELOPED OVER SWRN LA AND THE NWRN GULF AND THIS SHOULD CONTINUE TO MOVE TO THE EAST AND IMPACT THE REGION THIS EVN. TONIGHT...A WEAK WAVE EMBEDDED IN THE SW FLOW ALOFT AND THE RRQ OF THE UPPER JET IS HELPING TO FIRE OFF THE SHRA AND TSRA TO OUR WEST. THIS WILL LIKELY CONTINUE TO AID THE CONVECTION INTO THE EARLY EVN HRS AS IT MOVES EAST INTO OUR ZONES BUT THE IMPULSE WILL PULL AWAY AND HGHTS WILL START TO RISE OVER THE REGION. AFTER MIDNIGHT MUCH IF ANY ACTIVITY SHOULD BE IN THE GULF. THE BIGGEST CONCERN WILL BE FOG TONIGHT. THE BNDRY LAYER IS VERY MOIST AND WILL REMAIN SO. WINDS WILL ALSO BE RATHER LGT AND THERE WILL LIKELY BE SCT TO BKN CLOUDS OUTSIDE OF CONVECTION. FOG WILL LIKELY BEGIN TO DEVELOP RATHER QUICKLY TONIGHT AND THERE COULD BE AREAS TO WIDESPREAD FOG...DENSE AT TIMES. WE WILL HOLD OFF ON AN ADVISORY RIGHT NOW BUT IN ALL LIKELIHOOD THE EVN SHIFT WILL PROBABLY NEED TO ISSUE A DENSE FOG ADV. TOMORROW AND FRI...ZONAL FLOW IN THE MID LVLS WILL QUICKLY SHIFT BACK TO SW FLOW AND ANOTHER WEAK IMPULSE IS EXPECTED TO IMPACT THE REGION LATE THU NIGHT AND INTO FRI. MOISTURE WILL BE ABUNDANT AND IT WILL LIKELY ONLY TAKE A SNEEZE TO GET SHRA TO DEVELOP BUT WITH A DECENT S/W EXPECTED TO MOVE THROUGH THE AREA...NUMEROUS SHRA AND EMBEDDED TSRA WILL DEVELOP. /CAB/ .LONG TERM...MEDIUM RANGE MDLS CONTINUE TO STRUGGLE WITH THE EVOLUTION OF AN UPPER LOW OVER THE 4-CORNERS REGION. GFS AND GFES CONTINUE TO BE FASTER WHILE THE ECMWF AND ITS MEMBERS ARE OF THE SLOWER VARIETY. WE SEE ARGUMENTS FOR BOTH CAMPS SO WILL TAKE A BLEND OF THE GFS AND ECMWF BUT WE DO SEEM TO FAVOR THE ECMWF SO IT WILL HAVE SLIGHTLY MORE WEIGHT. OVERALL CONFIDENCE IN THIS FCST REMAINS QUITE LOW AFT SAT. BY FRI MORNING THE UPPER LOW SHOULD BE OVER THE 4 CORNERS BUT BY FRI AFTN/EVN THE MDLS REALLY DIVERGE ON HOW FAST TO MOVE THIS SYSTEM EAST. GIVEN THIS TIME OF THE YEAR AND LOCATION OF WHERE THE UPPER LOW IS...IT IS MORE CLIMATOLOGICAL TO PUSH EAST AND NOT HOLD IN PLACE BUT LOOKING AT WHAT THE MDLS ARE SHOWING THERE ARE INDICATIONS OF WHY IT SHOULD BE RELATIVELY SLOW. LOOKING AT THE DYNAMICS AND OTHER SYNOPTIC FEATURES THAT WILL BE IN PLACE ASSOCIATED WITH THE UPPER LOW AND ACROSS THE ERN CONUS AND NRN ATLANTIC A SLOWER SYSTEM MAKES MORE SINCE. AS THE L/W TROUGH DEEPENS OVER THE ATLANTIC THE RIDGE SHOULD AMPLIFY OVER APPALCHIANS. ALSO THE H5 JET CORE IS DOWNSTREAM OF THE LOW AND SHOULD HELP TO LIFT IT NE AND NOT EAST THROUGH THE RIDGE. THIS WILL KEEP THE AREA UNDER MOSTLY SW FLOW SAT AND SUN WITH THE COLD FRONT MOVING INTO THE CWA LATE SUN AND NOT REALLY PUSHING INTO THE GULF UNTIL LATE MON. SHRA AND TSRA WILL BE POSSIBLE(MORE SO LIKELY) THROUGH A GOOD PORTION OF THE WEEKEND. ADD THAT TO THE WET FRI THAT IS EXPECTED AND THE ENTIRE WEEKEND COULD BE SOMEWHAT OF A WASH WITH SOME DECENT RAINFALL ACCUMULATIONS OVER THAT TIME. /CAB/ && .AVIATION...GENERALLY MVFR TO VFR CONDITIONS THIS AFTERNOON...BUT LOCALIZED IFR CONDITIONS EXPECTED IN SHRA/TSRA. AS PRECIPITATION DIMINISHES DURING THE EVENING HOURS...CLOUD COVER WILL DIMINISH BRIEFLY...ONLY TO BE REPLACED BY FOG DUE TO LIGHT WINDS...VERY MOIST AIRMASS AND WET GROUND. EXPECT CONDITIONS TO DETERIORATE AT ALL TERMINALS FROM MVFR TO IFR AFTER ABOUT 04Z...THEN TO LIFR OR VLIFR BY 08Z...CONTINUING THROUGH AT LEAST 15Z ON THURSDAY. 35 && .MARINE...CONVECTION WILL CONTINUE TO BE AN ISSUE THROUGH THE EVN BUT THINGS SHOULD TAPER OFF TO LGT SHRA AFTER MIDNIGHT. FOG WILL BE A CONCERN OVER THE LAKES AND NEAR SHORE WATERS. ONSHORE WINDS WILL SET BACK UP QUICKLY TOMORROW WITH MODERATE TO STRONG ONSHORE FLOW POSSIBLE BY FRI NIGHT. THERE ARE STILL A LOT OF QUESTIONS REGARDING TIMING OF THE NEXT COLD FRONT WHICH COULD MOVE THROUGH LATE SAT NIGHT OR AS LATE AS MON AFTN. SHRA AND TSRA WILL BECOME A PROBLEM AGAIN BEGINNING AS EARLY AS FRI MORNING. /CAB/ && .PRELIMINARY POINT TEMPS/POPS... MCB 55 75 59 72 / 30 30 60 70 BTR 58 78 62 76 / 30 30 60 70 ASD 58 74 60 73 / 70 20 60 60 MSY 58 73 61 74 / 80 20 60 60 GPT 58 72 59 70 / 80 20 60 60 PQL 57 75 58 73 / 80 20 50 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && SHORT/LONG/MARINE: CAB AVIATION: 35
Hazardous weather outlook, Feb 1, 2:43 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 243 PM CST WED FEB 1 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-022045- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 243 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED INTO THE EVENING HOURS...WITH LOCALLY HEAVY RAINFALL POSSIBLE. SOME AREAS MAY RECEIVE BETWEEN ONE AND THREE INCHES OF RAIN. THE LOCALLY HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING OF SOME ROADWAYS AND IN LOW LYING AND POORLY DRAINED AREAS. WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED...BUT A FEW STRONG STORMS ARE POSSIBLE. THE SHOWER AND THUNDERSTORM ACTIVITY WILL DIMINISH BEFORE MIDNIGHT. FOG IS EXPECTED OVERNIGHT ACROSS MUCH OF THE AREA. THE FOG COULD BECOME DENSE ACROSS A LARGE AREA AFTER MIDNIGHT...AND CONTINUE THROUGH MID MORNING ON THURSDAY. TRAVELERS SHOULD PREPARE FOR A LONGER THAN NORMAL COMMUTE ON THURSDAY MORNING. THE LOWER PEARL RIVER REMAINS IN MINOR FLOOD AT BOGALUSA AND PEARL RIVER. PLEASE REFER TO THE OFFICIAL FLOOD STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY. SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. HOWEVER...A FEW STRONG THUNDERSTORMS ARE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Feb 1, 2:07 PM CST, 2 hours 25 minutes before
LAZ060>064-070-012100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 207 PM CST WED FEB 1 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING SOUTHEASTERN ST. CHARLES PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...LOWER ST. BERNARD PARISH... AT 200 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS 8 MILES SOUTH OF AVONDALE...TO BELLE CHASSE...MOVING EAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...JEAN LAFITTE...WESTWEGO...MARRERO...HARVEY...GRETNA... TERRYTOWN...BELLE CHASSE...CHALMETTE...VIOLET AND YSCLOSKEY THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Feb 1, 2:12 PM CST, 2 hours 20 minutes before
LAZ034-012115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 212 PM CST WED FEB 1 2012 ...STRONG THUNDERSTORM MOVING EAST WILL AFFECT POINTE COUPEE PARISH... AT 209 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF PALMETTO...OR ABOUT 14 MILES WEST OF LOTTIE...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LOTTIE... LIVONIA AND NEW ROADS THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Feb 1, 4:12 PM CST, 20 minutes before
LAZ046>048-050-012315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 412 PM CST WED FEB 1 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING IBERVILLE PARISH...WEST BATON ROUGE PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH... AT 406 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES WEST OF BAKER TO NEAR GROSSE TETE TO NEAR BUTTE LA ROSE...MOVING EAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... BRUSLY...PORT ALLEN...ADDIS...BATON ROUGE...GARDERE...WESTMINSTER... GREENWELL SPRINGS...OAK HILLS PLACE...WATSON AND DENHAM SPRINGS THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:27 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.